MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned.
 
Event or Problem Description
It was reported by the customer, the powerglide catheter broke in in half upon removing after hitting obstruction.Additional information 05/09/2023: patient needed to have additional surgery to remove retained catheter.They were being treated for c-diff and cryptosporidium, electrolyte imbalance.They do have an infection disease.
 
Event or Problem Description
It was reported by the customer, the powerglide catheter broke in in half upon removing after hitting obstruction.Additional information on 05/09/2023: it was reported patient needed to have additional surgery to remove retained catheter.They were being treated for c-diff and cryptosporidium, electrolyte imbalance.They do have an infection disease.It was reported via medwatch ¿this rn was asked to re-visit a possible picc line for continued electrolyte supplementation and frequent lab draws.Patient declined "i have a heart issue, i don't like the idea of that".Patient educated that picc line does not go into the heart but declined.Discussed the option of a midline.Explained that it is 8cm and would not go past shoulder.Patient agreed.Arm prepped with a minute.Chg scrub, and power midline attempted.Ultrasound used.Blood return noted and advancement.Guidewire without difficulty.Resistance met while advancing catheter.Advancement stopped.Immediately and removal of entire powerglide system.Catheter noted to not be intact.Approximately.Half of the catheter noted in the powerglide system.Torniquet applied and direct pressure.Phlebotomist in room and assisted with pressure.Providers notified.Patient without shortness of breath.No complaints.¿ additional information received on 31-may-2023: customer reported the following: patient care was delayed due to patient refusing a central line and his other arm was not an option for access.The event created an urgent medical situation to remove the catheter segment to prevent embolism.Patient had an ultrasound and an x-ray were taken.A blood clot developed in the cephalic vein.Patient had to have additional surgery to remove the retained catheter and clot, which was successful.Iv fluids, antibiotics, and electrolyte replacement were the intended infusion medications.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter fracture is confirmed.One 20 ga x 8 cm powerglide pro was returned for evaluation.The guidewire and safety mechanism were returned in their advanced and activated positions.The guidewire was able to be re-advanced and was found to contain a bend.The catheter had been advanced off the needle and contained dried blood residues.The catheter tip appeared to be damaged and measured to be approximately 3.25 cm in length.Microscopic inspection of the damaged tip region revealed a v-shaped fracture which appeared to bulge outwards.The fracture edges were observed to be jagged and uneven.The characteristic of the damage is consistent with damage caused by retraction of the catheter against the needle bevel.The product instructions for use (ifu) states, ¿warning: once the catheter has been advanced, do not reinsert the needle back into the catheter or pull on the catheter back onto the needle.If the needle needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter".H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter fracture is confirmed.One 20 ga x 10 cm powerglide pro was returned for evaluation.One 20 ga x 8 cm powerglide pro was returned for evaluation.The guidewire and safety mechanism were returned in their advanced and activated positions.The guidewire was able to be re-advanced and was found to contain a bend.The catheter had been advanced off the needle and contained dried blood residues.The catheter tip appeared to be damaged and measured to be approximately 3.25 cm in length.Microscopic inspection of the damaged tip region revealed a v-shaped fracture which appeared to bulge outwards.The fracture edges were observed to be jagged and uneven.The characteristic of the damage is consistent with damage caused by retraction of the catheter against the needle bevel.The product instructions for use (ifu) states, ¿warning: one the catheter has been advanced, do not reinsert the needle back into the catheter or pull on the catheter back onto the needle.If the needle needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter".
 
Event or Problem Description
It was reported by the customer, the powerglide catheter broke in in half upon removing after hitting obstruction.Additional information 05/09/2023: it was reported patient needed to have additional surgery to remove retained catheter.They were being treated for c-diff and cryptosporidium, electrolyte imbalance.They do have an infection disease.It was reported via medwatch ¿this rn was asked to re-visit a possible picc line for continued electrolyte supplementation and frequent lab draws.Patient declined "i have a heart issue, i don't like the idea of that".Patient educated that picc line does not go into the heart but declined.Discussed the option of a midline.Explained that it is 8cm and would not go past shoulder.Patient agreed.Arm prepped with a minute.Chg scrub, and power midline attempted.Ultrasound used.Blood return noted and advancement.Guidewire without difficulty.Resistance met while advancing catheter.Advancement stopped.Immediately and removal of entire powerglide system.Catheter noted to not be intact.Approximately.Half of the catheter noted in the powerglide system.Torniquet applied and direct pressure.Phlebotomist in room and assisted with pressure.Providers notified.Patient without shortness of breath.No complaints.¿ additional information received on 31-may-2023: customer reported the following: patient care was delayed due to patient refusing a central line and his other arm was not an option for access.The event created an urgent medical situation to remove the catheter segment to prevent embolism.Patient had an ultrasound and an x-ray were taken.A blood clot developed in the cephalic vein.Patient had to have additional surgery to remove the retained catheter and clot, which was successful.Iv fluids, antibiotics, and electrolyte replacement were the intended infusion medications.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16935912
Report Number3006260740-2023-01909
Device Sequence Number14908668
Product Code FOZ
UDI-Device Identifier00801741142666
UDI-Public(01)00801741142666
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120080T
Device Lot NumberREGW1335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer08/24/2023
09/05/2023
09/29/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date09/15/2023
09/18/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight86 KG